Posted by MB on December 17, 2002, at 11:41:31
In reply to Re: Can Klonopin decrease AD efficacy? » MB, posted by Ritch on December 13, 2002, at 22:32:10
> Wow!, you are having *ultradian* mood cycles. What sounds especially spooky is the early morning rage thing and then getting very depressed later on. That is not uncommon with folks with intermittent explosive tempers (like me-which at worst follows a rage/panic/depression sequence), but that is also not uncommon with temporal lobe epilepsy either. I think you went and did a bunch of SPECT scan stuff, right? What was the result of all that? You never replied about ever trying any Depakote---have you tried any? Just a hunch, but it sounds like you might benefit a lot from Depakote+T4 or something like it.
Yeah, I did do the SPECT thing, and the evaluation was that I needed an anticonvulsant (there was way too much activity in my left temporal lobe). Also, hyperactivity in the limbic region (I thought that would indicate euphoria, but I was wrong, the doc said it was indicative of depression). He wanted to add an SSRI to the AE, stating that the AE would counter the rage and agitation I get from the SSRIs. Then he wanted me on Adderall since activity in my frontal lobes dropped drastically when I took a concentration test. It sounded nice in theory, but things didn't go as planned. There were all sorts of intolorance issues, and I wasn't able to get on the meds in the order the doc wanted me to. I was so sensitive to side effects that he was actually starting to get a little mad and flustered. I know a girl on Depakote for Bipolar One who swears by it, but she's pretty med tolorant. She takes Depakote, Wellbutrin, and an SSRI...and she's pretty much taking the maximum sugested doses of each one. I don't know how she can even complete a sentence, but she's pretty sharp, finished school, and has maintained a pretty sexy bod (she runs daily). Where she gets the energy on those meds, I don't know!! I'm scared of the depakote/weight thing. I'm once bitten, twice shy from 40 lb gain on Paxil. I'm already on thyroxine. Is that T-3 or T-4, I get confused. Anyway, the guy evaluating the spect scan did a battery of thyroid tests (went way beyond the normal TSH test) and said to keep my thyroid meds the way they are. What has your experience with Depakote been? I was hospitalized with a woman who said that her Depakote doses felt like being hit in the head with a sledgehammer when they "kicked in." For some reason that always stuck with me. Also, the son of a therapist I knew almost died from Depakote induced liver failure. I've had such bad luck with drugs (sensitivity, intolorance, etc), that when I hear bad stories like those it scares me to death.